Brain & Nervous System Health Center

Nervous System Problems Caused by Medicines

Nervous System Problems Caused by Medicines

Many prescription and nonprescription medicines can cause symptoms related to the nervous system. A few examples are:

Nervous system problems are often side effects or symptoms of overuse of prescription and nonprescription medicines. Almost every drug is capable of producing nervous system problems. Be sure to review a complete list of all your medicines, both prescription and nonprescription, with your doctor or pharmacist. Medicines can also interact with each other and cause problems.

Frequent use of nonprescription medicine to control a troublesome symptom should also be discussed with your doctor. Symptoms such as headaches, dizziness, or blurred vision may be a sign that further evaluation is needed.

Credits

ByHealthwise Staff

Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine

Specialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine

Current as ofNovember 14, 2014

WebMD Medical Reference from Healthwise
This information is not intended to replace the advice of a doctor. Healthwise disclaims any liability for the decisions you make based on this information.© 1995-2015 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.